Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Quit smoking and stomach is hurting. X ray showing demineralized bones and spine problems. Pain in chest. What could be the problem?

Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6162 Questions
I'm 56 years old male who smoked for 40 years and quilt 8 months ago.I always weigh about 145lbs.After i quilt smooking i put on 15 lbs. all in my stomach.For the last 6 months my stomach always hurts and I feel full.I had a ultrsound that showed everything was good.I go for a barium sWallow at the end of the month.I had blood tests and chest exray that I included.I also feel not short of breath but like i'm not getting a satifying breath.The exray shows deminerized bones and spine problems.I also have that etra protien that i'm supposed to moniter every 6 months.There are 3 parts of the blood test that show just slightly.I have degenerating disc in back of neck.Dose this account for stomach pain I think stomach fat could be a problem.Please help went to a cardioligist he did stress text and echo on heart both came out good.I go to lung specialist but not till Feb.2014.I get aches and pains in my chest wich I can bring on by movement could they be from spine problem or aosteoporosis or degenerated disc in back of neck?
Posted Thu, 21 Nov 2013 in Abdominal Pain
Answered by Dr. Het Ram Bishnoi 11 hours later
Brief Answer: Demineralisation & osteoporosis, spine pain. Detailed Answer: Hello XXXXXXX You are a 56 years old healthy male. You have smoked for about 40 years & then quit about 8 months back. Currently you are having problems of stomach pain, aches in abdomen, difficulty in breathing. You have consulted cardiologist & all heart tests are normal. Most of investigation including chest X ray are normal except mild demineralization of bone of chest & spine. If we consider your age, then mild demineralization of bone may be a normal finding of unknown significance. In immunoglobins reports there has been a finding of "ill defined band in globin region”. I would also like to go for immunofixation electrophoresis to rule out any serious cause. In most of people it is insignificant finding but consider your age & smoking history, we should not ignore even a minor finding. So please get yourself check up for immunofixation electrophoresis to rule out any immunoglobinpathic condition. Now the other possibility, which is most likely in your case, is chronic anxiety. You have smoked for 40 years & then quit, so these chest pain & other symptoms, you are having can be due to long term tobacco withdrawal symptoms. It may manifest as fullness in abdomen, epigastrium distress, restlessness, chest pain. Consult a psychiatrist to rule out anxiety as cause of these symptoms or alternatively you can start nicotine gums. These are commonly available & need no prescription. You can take these during chest pain& if you get relief in symptoms then most likely the symptoms were due to tobacco withdrawal. Long lasing withdrawal symptoms of tobacco withdrawal can be distressed even after 6-12 months of cessation of tobacco. Demineralisation or osteoporosis can be a possibility but don't cause pain so frequently & minor demineralization is insignificant, still there is rare possibility that these pains are due to osteoporosis. Hope this helps you. If further, any question you can ask again. Good luck. Dr. HET
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor